Alert archive / Idaho / Wind Advisories in 2007

Wind Advisory 14, NWS Pocatello, ID

October 2, 2007

NWS Pocatello, ID issued this wind advisory at Oct 2, 2007, 3:04 PM MDT. It took effect at Oct 3, 2007, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2007, 3:04 PM MDT (21:04 UTC)
In effect from
Oct 3, 2007, 12:00 PM MDT
Expired
Oct 3, 2007, 8:26 PM MDT
In force
8 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 022104
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
304 PM MDT TUE OCT 2 2007


IDZ017-020-021-030915-
/O.NEW.KPIH.WI.Y.0014.071003T1800Z-071004T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
AMERICAN FALLS
304 PM MDT TUE OCT 2 2007

...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT WEDNESDAY. 

A STRONG PACIFIC SYSTEM WILL SPREAD INTO THE REGION TONIGHT
PRODUCING STRONG WINDS THROUGHOUT THE REGION WEDNESDAY. A WIND
ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED WITHIN
THE SNAKE RIVER VALLEY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS75 KPIH 030902
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
302 AM MDT WED OCT 3 2007

IDZ017-020-021-032230-
/O.CON.KPIH.WI.Y.0014.071003T1800Z-071004T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
AMERICAN FALLS
302 AM MDT WED OCT 3 2007

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY PRODUCING STRONG
WINDS. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED WITHIN THE SNAKE RIVER VALLEY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KPIH 032027
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
227 PM MDT WED OCT 3 2007

IDZ017-032130-
/O.CAN.KPIH.WI.Y.0014.000000T0000Z-071004T0300Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
227 PM MDT WED OCT 3 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY FOR THE MAGIC VALLEY.

STRONG WINDS IN EXCESS OF 30 MPH HAVE FAILED TO SURFACE ACROSS THE
MAGIC VALLEY THIS AFTERNOON. THUS THE WIND ADVISORY HAS BEEN
CANCELLED.

$$

IDZ020-021-040300-
/O.CON.KPIH.WI.Y.0014.000000T0000Z-071004T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
227 PM MDT WED OCT 3 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

STRONG WINDS IN EXCESS OF 30 MPH WITH FREQUENT GUSTS TO 45 MPH
WERE OBSERVED ACROSS THE NORTHERN HALF OF THE SNAKE PLAIN THIS AFTERNOON.
PARTIAL CLEARING IS ANTICIPATED ACROSS THE LOWER SNAKE RIVER PLAIN
LATE THIS AFTERNOON WHICH SHOULD HELP TO DRAW THE STRONGER WINDS
FURTHER SOUTH ACROSS THE SOUTHERN PORTION OF THE SNAKE RIVER
PLAIN. THUS THE WIND ADVISORY FOR THE SNAKE RIVER PLAIN WILL
CONTINUE UNTIL 9 PM MDT THIS EVENING.

$$
000 
WWUS75 KPIH 040226
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
826 PM MDT WED OCT 3 2007


IDZ020-021-040330-
/O.CAN.KPIH.WI.Y.0014.000000T0000Z-071004T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
826 PM MDT WED OCT 3 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 2, 2:50 PM MDT, 14 minutes earlier.

Area forecast discussion, Oct 2, 2:50 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
250 PM MDT TUE OCT 2 2007

.DISCUSSION...A POTENT UPPER LEVEL JET EXTENDING ACROSS THE ERN
PACIFIC TODAY WILL PUSH INLAND OVERNIGHT PRODUCING STRONG WINDS
THROUGHOUT THE SNAKE RIVER VALLEY WEDNESDAY. NAM STATISTICAL
GUIDANCE WAS NOSING UP TOWARD HIGH WIND WARNING LEVELS WHILE THE
OUTPUT FROM A LOCAL STUDY WAS SHOWING SUB-WARNING (ADVISORY) LEVEL
WINDS. HENCE A WIND ADVISORY HAS BEEN ISSUED FOR THE SNAKE RIVER
VALLEY ZONES. THE FLOW IS EXPECTED TO BUCKLE THURSDAY WITH A CLOSED
500MB LOW DIGGING INTO SRN IDAHO THURSDAY NIGHT/FRIDAY WITH A
CORRESPONDING INCREASE IN PRECIPITATION POTENTIAL ACROSS THE REGION
AS THE LOW MOVES SLOWLY EAST ACROSS SRN IDAHO THROUGH SATURDAY. THE
POSITION AND TRACK OF THE LOW PLACES SE IDAHO IN A PRIME REGION FOR
ACCUMULATING PRECIPITATION WITH SNOW LEVELS REMAINING HIGH ENOUGH TO
AVOID ANY WINTER WARNINGS/ADVISORIES AT THIS TIME. THE MODELS HAVE
TRENDED SLOWER WITH THIS SYSTEM PRIMARILY DUE TO ITS CLOSED NATURE
SO WILL CONTINUE TO MONITOR FOR ADDITIONAL ADJUSTMENTS. THE LOW
EVENTUALLY EXITS EAST OF THE REGION SUNDAY WITH A SHORT-WAVE RIDGE
BUILDING OVER THE AREA AHEAD OF THE NEXT PAC SYSTEM. THE MODELS
CONTINUE TO STRUGGLE WITH VARIOUS SOLUTIONS ON TRACK AND TIMING OF
THIS WAVE WHICH ADDS LITTLE TO OVERALL CONFIDENCE. THUS HAVE
GENERALLY ALLOWED INTRODUCTION OF LOW END POPS LATE IN THE PERIOD
(NEXT TUESDAY). HUSTON
&&

.FIRE WEATHER...THE MAIN STORY THE NEXT 24 HOURS WILL BE THE WIND
AND MTN SHOWERS ACROSS THE NORTHERN AND CENTRAL MTNS. STRONG FLOW
ALOFT WILL BASICALLY SIT ON TOP OF NORTHERN ID INTO THUR. THE FIRST
CONSEQUENCE OF THIS IS DIRECTING ANY MOISTURE FOR CLOUDS/PRECIP
ACROSS THE HIGHER TERRAIN OVER THE NORTHERN HALF OF EASTERN ID. THE
BIGGER STORY IS VERY STRONG WINDS EXPECTED FOR WEDNESDAY ACROSS THE
HIGHER ELEVATIONS AND THE SNAKE RIVER PLAIN. A WIND ADVISORY IS
EXPECTED FOR THE SNAKE PLAIN AND EASTERN MAGIC VALLEY WITH GUSTS IN
SOME AREAS IN EXCESS OF 40 TO 45 MPH. FOR THURS...A TROF BEGINS TO
TAKE SHAPE ACROSS THE PAC NW WHICH WILL BEGIN IT PUSH STRONGER WIND
FLOW ALOFT TO THE SOUTH AND EAST. EXPECT VERY BREEZY CONDITIONS ON
THUR ALTHOUGH NOT AS STRONG AS THE DAY BEFORE. TROF WILL PUSH INTO
THE INTERMOUNTAIN WEST/NORTHERN ROCKIES AND AFFECT EASTERN ID INTO
THE WEEKEND. THIS APPEARS TO HAVE SOME PRETTY COLD AIR WITH IT
MEANING THE POSSIBILITY OF SNOW EVEN IN THE LOWEST ELEVATIONS AT
TIMES. KEYES
&&

.AVIATION...VFR CONDITIONS EXPECTED INTO WED OVER MUCH OF EASTERN
ID...EXCEPT OVER HIGHER TERRAIN IN THE NORTHERN HALF OF THE AREA.
RAIN AND MTN SNOW WILL AFFECT THIS AREA WITH POCKETS OF MVFR/IFR
CONDITIONS EXPECTED IN THE NORTHERN MTNS. THE OTHER STORY WILL BE
STRONG WINDS ACROSS THE HIGHER PEAKS AND THE SNAKE PLAIN/EASTERN
MAGIC VALLEY. SUSTAINED WINDS IN EXCESS OF 20 KTS ARE EXPECTED ALONG
WITH GUSTS AT TIMES IN EXCESS OF 35 KTS IN THESE LOCATIONS. THIS
WILL AFFECT ALL TAF SITES EXCEPT KSUN WHICH SHOULD REMAIN SHELTERED
FROM THE STRONGEST WINDS BUT STILL A BREEZY WED IN THE FCST FOR THAT
TAF SITE. MORE OF THE SAME FOR THUR EXCEPT FOR LIGHTER WINDS
ALTHOUGH STILL EXPECTED A RATHER BREEZY DAY FOR EASTERN ID.  KEYES
&&

.PIH WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY WEDNESDAY ZONES
17/20/21. SEE STATEMENT FOR DETAILS.
&&
Hazardous weather outlook, Oct 2, 6:00 AM MDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MDT TUE OCT 02 2007

IDZ017>025-031-032-031200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
600 AM MDT TUE OCT 02 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

STRONG WESTERLY FLOW ALOFT WILL CAUSE BREEZY CONDITIONS TODAY AND
SOME SHOWERS IN THE CENTRAL MOUNTAINS AND UPPER SNAKE RIVER
HIGHLANDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WILL HAVE WINDY CONDITIONS ON WEDNESDAY.  AN UPPER LEVEL TROF WILL
APPROACH ON THURSDAY AND THERE WILL BE THE CHANCE FOR PRECIPITATION
ON THURSDAY THROUGH FRIDAY NIGHT WITH THE CHANCE FOR SOME LIGHT SNOW
ACCUMULATIONS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.